Alert archive / Louisiana / River Flood Warnings in 2011

River Flood Warning 3, NWS New Orleans, LA

March 5, 2011Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Mar 5, 2011, 5:16 AM CST for Tangipahoa Parish, Louisiana. It took effect at Mar 5, 2011, 2:00 PM CST. It was in force for 44 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2011, 5:16 AM CST (11:16 UTC)
In effect from
Mar 5, 2011, 2:00 PM CST
Expired
Mar 7, 2011, 10:24 AM CST
In force
44 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Tangipahoa Parish, LA

The river

Written for the forecast point Tangipahoa River at Robert (ROBL1).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

116 
WGUS44 KLIX 051116
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
516 AM CST SAT MAR 5 2011

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  THE TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 24 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC105-060516-
/O.NEW.KLIX.FL.W.0003.110306T1200Z-110307T1200Z/
/ROBL1.1.ER.110306T1200Z.110306T1200Z.110307T0600Z.NO/
516 AM CST SAT MAR 5 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TANGIPAHOA RIVER NEAR ROBERT.
* FROM SUNDAY MORNING TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 4:30 AM SATURDAY THE STAGE WAS 13.4 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  LATER TODAY OR TOMORROW MORNING. ADDITIONAL RISES ARE POSSIBLE BASED 
  ON LOCALIZED RAINFALL.
* IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER.

$$
5 follow-up statements
263 
WGUS84 KLIX 051435
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
835 AM CST SAT MAR 5 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  THE TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC105-060835-
/O.EXT.KLIX.FL.W.0003.110305T2000Z-000000T0000Z/
/ROBL1.1.ER.110305T2000Z.110307T0000Z.000000T0000Z.NO/
835 AM CST SAT MAR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE TANGIPAHOA RIVER NEAR ROBERT.
* FROM THIS AFTERNOON UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 7:30 AM SATURDAY THE STAGE WAS 13.8 FEET. 
* MINOR FLOODING IS FORECAST.
* THE FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY THIS 
  AFTERNOON AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY MONDAY MORNING.
* IMPACT...AT 17.0 FEET...LOW PLACES ALONG HIGHWAY 22 SOUTH OF ROBERT 
  WILL BE UNDER WATER. WATER WILL APPROACH THE ENTRANCE ROAD OF 
  HIDDEN OAKS CAMPGROUND. TRAILERS AT THE CAMPGROUND WILL BE UNABLE 
  TO BE MOVED OUT WHEN THE RIVER REACHES 18 FEET.

$$

98/SO
891 
WGUS84 KLIX 060216
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
816 PM CST SAT MAR 5 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  THE TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC105-062016-
/O.EXT.KLIX.FL.W.0003.000000T0000Z-110308T2024Z/
/ROBL1.1.ER.110306T1448Z.110307T0600Z.110308T1424Z.NO/
816 PM CST SAT MAR 5 2011

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE TANGIPAHOA RIVER NEAR ROBERT.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:30 PM SATURDAY THE STAGE WAS 13.4 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE BY MID 
  MORNING TOMORROW AND THEN CONTINUE TO RISE UNTIL CRESTING AT AROUND
  16.5 FEET LATE TOMORROW NIGHT. THE RIVER IS EXPECTED TO FALL BELOW
  FLOOD STAGE BY MID MORNING ON TUESDAY.
  THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 17.0 FEET...LOW PLACES ALONG HIGHWAY 22 SOUTH OF ROBERT 
  WILL BE UNDER WATER. WATER WILL APPROACH THE ENTRANCE ROAD OF 
  HIDDEN OAKS CAMPGROUND. TRAILERS AT THE CAMPGROUND WILL BE UNABLE 
  TO BE MOVED OUT WHEN THE RIVER REACHES 18 FEET.

$$
269 
WGUS84 KLIX 061605
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1005 AM CST SUN MAR 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  THE TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC105-071005-
/O.EXT.KLIX.FL.W.0003.000000T0000Z-110309T0600Z/
/ROBL1.1.ER.110308T1800Z.110308T1800Z.110309T0000Z.NO/
1005 AM CST SUN MAR 6 2011

...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE TANGIPAHOA RIVER NEAR ROBERT.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:30 AM SUNDAY THE STAGE WAS 13.2 FEET. 
* THE FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  BY TUESDAY AFTERNOON.
* IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER.

$$

98/SO
833 
WGUS84 KLIX 070235
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
835 PM CST SUN MAR 6 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
THE TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC105-072035-
/O.EXT.KLIX.FL.W.0003.000000T0000Z-110308T0600Z/
/ROBL1.1.ER.110308T0000Z.110308T0000Z.110308T0000Z.NO/
835 PM CST SUN MAR 6 2011

THE FLOOD WARNING CONTINUES FOR
  THE TANGIPAHOA RIVER NEAR ROBERT.
* UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:30 PM SUNDAY THE STAGE WAS 13.4 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  AND CREST AT AROUND 15.0 FEET BY EARLY TOMORROW EVENING. THE
  RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE SHORTLY THEREAFTER.
* IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER.

$$
962 
WGUS84 KLIX 071624
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1024 AM CST MON MAR 7 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC105-071654-
/O.CAN.KLIX.FL.W.0003.000000T0000Z-110308T0600Z/
/ROBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1024 AM CST MON MAR 7 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE TANGIPAHOA RIVER NEAR ROBERT.
* AT  9:30 AM MONDAY THE STAGE WAS 13.8 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 14.0 FEET THIS
  EVENING.
* IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 5, 4:04 AM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Mar 5, 4:04 AM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CST SAT MAR 5 2011

.SHORT TERM...

A CONVERGENCE ZONE THAT HAS BEEN IN PLACE FOR THE LAST SEVERAL
HOURS CONTINUES TO PRODUCE CONVECTIVE ACTIVITY OVER THE EASTERN
HALF OF OF THE CWA EARLY THIS MORNING. IT APPEARS THAT THIS
CONVERGENCE ZONE WILL REMAIN IN PLACE THROUGH THE MORNING
HOURS. THERE WILL BE AN INCREASED RISK OF SEEING LOCALIZED HEAVY
RAIN AMOUNTS...IF HEAVIER CELLS BEGIN TO TRAIN OVER THE SAME
AREA...AS SEEN OVER PORTIONS OF THE NORTHSHORE YESTERDAY
EVENING. HOWEVER...HAVE OPTED NOT TO PUT OUT A FLASH FLOOD WATCH
DUE TO THE FAIRLY LOW THREAT OF ANY ADDITIONAL RAINFALL EVENTS
ACTUALLY DEVELOPING.

THE HIGHEST RISK OF SEVERE WEATHER WILL DEVELOP DURING THE
AFTERNOON HOURS...AS A STRONG COLD FRONT PUNCHES INTO THE REGION.
AFTER REVIEWING FORECAST SOUNDINGS AT SEVERAL LOCATIONS...IT
APPEARS THAT THE MAIN SEVERE THREAT WILL BE LINEAR IN NATURE...AS
STRONG UNIDIRECTIONAL FLOW IS IN PLACE BY THIS AFTERNOON. THE
LARGEST CONCERN WILL BE STRONG DAMAGING WINDS...MOSTLY ASSOCIATED
WITH ANY BOW ECHOES THAT DEVELOP. IN ADDITION...LAPSE RATES ARE
NOMINALLY SUPPORTIVE OF SOME HAIL FORMATION. AT THIS TIME...THE
LARGEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN NOON AND 6
PM...WITH IMPROVING CONDITIONS EXPECTED AFTER 6 PM.

AS THE MAIN UPPER LEVEL TROUGH AXIS SWEEPS TO THE EAST THIS
EVENING...STRONG SUBSIDENCE WILL TAKE HOLD OF THE REGION ALOFT.
EXPECT RAPIDLY CLEARING SKIES FROM WEST TO EAST DURING THE
OVERNIGHT HOURS. ADDITIONALLY...A MUCH COLDER AIRMASS WILL ADVECT
INTO THE AREA...WITH 1000-500MB THICKNESSES DROPPING A GOOD 100
METERS. ALTHOUGH SUNNY CONDITIONS ARE EXPECTED TOMORROW...DAYTIME
HIGHS WILL ONLY RISE INTO THE LOWER TO MIDDLE 60S. OVERNIGHT LOWS
WILL PLUNGE INTO THE 30S AND LOWER 40S TONIGHT AND TOMORROW
NIGHT...AS THE DRY AIRMASS AND CLEAR SKIES LEND TO STRONG
RADIATIONAL COOLING AT NIGHT. TEMPERATURES WILL BEGIN TO MODIFY BY
MONDAY...AS ONSHORE FLOW REDEVELOPS IN ADVANCE OF ANOTHER
APPROACHING UPPER LEVEL TROUGH. HOWEVER...READINGS WILL REMAIN
SLIGHTLY BELOW NORMAL.

.LONG TERM...

ALL OF THE MEDIUM RANGE MODELS SHOW ANOTHER STRONG UPPER LEVEL
TROUGH EJECTING OUT OF THE SOUTHWESTERN STATES ON TUESDAY. THE GFS
IS THE WEAKER OF THE MODELS...WITH A SHALLOWER UPPER LEVEL TROUGH
SLIDING THROUGH ON WEDNESDAY. THE EURO IS THE STRONGEST MODEL WITH
A VERY SHARP TROUGH AXIS SLIPPING THROUGH. HAVE DECIDED TO GO WITH
A BLEND OF THE MODEL SOLUTIONS TO ACCOUNT FOR STRENGTH AND TIMING
UNCERTAINTIES WITH THIS NEXT SYSTEM.

INITIALLY...EXPECT STRONG ONSHORE FLOW TO CONTINUE INTO
TUESDAY...WITH INCREASING CLOUD COVER AND AN INCREASED PROSPECT OF
SCATTERED SHOWERS DEVELOPING OVER THE AREA BY TUESDAY AFTERNOON.
THIS WILL MAINLY BE DUE TO INCREASED UPPER LEVEL LIFT ACROSS THE
REGION...AS A BROAD AREA OF UPPER LEVEL DIVERGENCE MOVES INTO THE
GULF SOUTH. FORTUNATELY...OVERALL INSTABILITY WILL BE WEAK ON
TUESDAY...DUE TO LESS THAN DESIRABLE LAPSE RATES. THUS...ONLY
EXPECT SHOWER ACTIVITY TUESDAY AFTERNOON...WITH DEEPER CONVECTION
HOLDING OFF UNTIL TUESDAY NIGHT AND WEDNESDAY.

HEADING INTO TUESDAY NIGHT AND WEDNESDAY...INCREASED FORCING ALOFT
IS EXPECTED AS STRONG POSITIVE VORTICITY ADVECTION...DIFLUENT
FLOW...AND THE ENTRANCE REGION OF A JET STREAK ALL WORK TOGETHER
TO SUPPORT DEEPER UPDRAFTS. ADDITIONALLY...LAPSE RATES ALOFT WILL
IMPROVE...AS THE COLD CORE OF THE UPPER LEVEL TROUGH AXIS
APPROACHES. THERE WILL A RISK OF STRONGER CONVECTION LATE TUESDAY
NIGHT INTO WEDNESDAY AFTERNOON. HAVE WENT WITH LIKELY POPS ON
WEDNESDAY TO REFLECT THIS RISK OF THUNDERSTORM ACTIVITY. WITH
STRONG SOUTHERLY FLOW OFF THE GULF CONTINUING...AND WARM AND MUGGY
AIRMASS IS EXPECTED ON WEDNESDAY...WITH READING CLIMBING BACK INTO
THE MIDDLE TO UPPER 70S AND OVERNIGHT LOWS ONLY DIPPING INTO THE
MIDDLE 60S.

THE FRONT SHOULD CLEAR THE CWA SOMETIME LATE WEDNESDAY NIGHT...AS
THE MAIN UPPER LEVEL TROUGH AXIS SWEEPS THROUGH THE LOWER
MISSISSIPPI VALLEY. ONCE AGAIN...STRONG NEGATIVE VORTICITY
ADVECTION AND RESULTANT SUBSIDENCE IN THE WAKE OF THIS TROUGH WILL
LEAD TO RAPIDLY CLEARING SKIES ACROSS THE AREA ON THURSDAY.
ADDITIONALLY...ANOTHER ROUND OF STRONG COLD AIR ADVECTION WILL
DROP 1000-500 MB THICKNESSES AROUND 100 METERS MUCH AS THE CURRENT
SYSTEM IMPACTING THE REGION. A LARGE DIURNAL RANGE IS EXPECTED
THURSDAY AND FRIDAY...WITH DAYTIME HIGHS CLIMBING INTO THE 60S AND
OVERNIGHT LOWS DROPPING INTO THE 30S AND LOWER 40S.

&&

.AVIATION...
MVFR TO IFR CEILINGS WILL BE IN AND OUT AT LEAST THROUGH THIS
EVENING. SOME STRONG TO SEVERE TS WILL BE AROUND TODAY AND THERE IS
THE POTENTIAL FOR ONE OR TWO OF THESE TO AFFECT A FEW TERMINALS.
WILL SHOW THIS AS A TEMPO GROUP TODAY. DO NOT EXPECT WIDESPREAD VFR
CONDITIONS UNTIL AFTER FRONTAL PASSAGE.
&&

.MARINE...
THE BIG PROBLEM IS THAT WATERSPOUT ACTIVITY IS HIGHLY LIKELY TODAY
OVER THE COASTAL WATERS. SOME OF THESE MAY BE QUITE STRONG.
THUNDERSTORMS WILL ALSO OCCUR AND GRADIENT WINDS WILL CONTINUE TO BE
IN THE 20 TO 25 KNOT RANGE THROUGH SUNDAY MORNING. TRIED TO CUT UP
THE MARINE AREAS AS EFFICIENT AS POSSIBLE FOR TODAY AND TONIGHT.
BUT...THE SIMPLE FACT IS THAT IT COULD HAVE GOTTEN VERY MESSY.
DECIDED TO KEEP AN ADVISORY GOING AFTER 9AM FOR MOST COASTAL WATERS.
WINDS WILL LIGHTEN UP FOR A TIME TODAY OVER THE LAKES AND SOUNDS BUT
DUE TO THE RELATIVELY SHORT DURATION OF THIS OCCURRING...DECIDED TO
KEEP THE ADVISORY IN EFFECT THROUGH THE DAY AND NIGHT. THIS HOLDS
MORE FOR LAKE PONTCHARTRAIN AND MAUREPAS THAN OTHER AREAS.
REGARDLESS...WINDS WILL BE IN ADVISORY CRITERIA DURING A GOOD PART
OF THE TIME BEFORE AND DEFINITELY AFTER THE COLD FRONT MOVES THROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  38  62  35 / 100  20   0   0
BTR  71  41  64  38 / 100  10   0   0
ASD  73  42  63  35 / 100  20   0   0
MSY  72  46  62  45 / 100  20   0   0
GPT  73  43  64  36 / 100  50   0   0
PQL  74  44  64  35 / 100  50   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM.

     SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS.

     SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN AND
     LAKE MAUREPAS.

     SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
     BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
     BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
     MISSISSIPPI SOUND.

     SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM SUNDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
     LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL
     WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
     OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
     20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM.

&&

32
Hazardous weather outlook, Mar 4, 6:45 PM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CST FRI MAR 4 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-060045-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
645 PM CST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT THROUGH 9 PM FOR THE OUTER COASTAL
WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER FOR FREQUENT
GUSTS IN EXCESS OF 35 KNOTS. OTHERWISE...A SMALL CRAFT ADVISORY
IS IN EFFECT TODAY THROUGH LATE TONIGHT FOR THE GULF COASTAL
WATERS AND TIDAL LAKES. ONSHORE FLOW WILL INCREASE TO 20 TO 25
KNOTS WITH OCCASIONAL HIGHER GUSTS. SEAS OF 4 TO 7 FEET ARE
COMMON NEARSHORE...WITH SEAS AS HIGH AS 10 TO 12 FEET OVER THE
OUTER WATERS. WAVES OF 4 TO 5 FEET WILL BE LIKELY ON THE TIDAL
LAKES.

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT...BUT SEVERE WEATHER
IS NOT ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK FOR SEVERE STORMS TOMORROW AND TOMORROW
NIGHT ACROSS PORTIONS OF THE OUTLOOK AREA. THE MAIN RISK FROM
SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL
ALTHOUGH WE CAN NOT COMPLETELY RULE OUT A TORNADO AND WATERSPOUTS.
THE MAIN AREA OF CONCERN WILL BE ALONG AND EAST OF A LINE FROM
FRANKLIN...LOUISIANA TO LIBERTY...MISSISSIPPI.

AS THE STRONG COLD FRONT MOVES ACROSS THE REGION TOMORROW...
SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE. THE FRONTAL
BOUNDARY WILL HELP FOCUS CONVECTION...AS IT PROGRESSES TO THE
MISSISSIPPI GULF COASTAL REGION TOMORROW NIGHT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME. IN ADDITION TO
SEVERE WEATHER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH
WIDESPREAD ONE INCH AND LOCALLY HIGHER AMOUNT WITH THE STRONGER
STORMS.

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH TUESDAY
BEFORE ANOTHER COLD FRONT MOVES THROUGH THE GULF COASTAL REGION
WEDNESDAY NIGHT INTO THURSDAY MORNING. STRONG TO SEVERE STORMS
LOOK POSSIBLE WITH THIS SYSTEM AS WELL.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER MAY
BE NEEDED TOMORROW AND TOMORROW NIGHT AND AGAIN NEXT
WEDNESDAY...MARCH 9TH.

CAB

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:31 PM CSTFlash Flood WarningLIXSaint Tammany, Tangipahoa3 hr
Mar 4, 9:00 PM CSTFlash Flood WarningLIXSaint Tammany80 min
Mar 5, 3:05 AM CSTSpecial Marine WarningLIX55 min
Mar 5, 3:49 AM CSTSmall Craft AdvisoryLIX32 hr
Mar 5, 6:40 AM CSTRiver Flood WarningLIXSaint Tammany37 hr
Mar 5, 8:58 AM CSTRiver Flood WarningLIXSaint Tammany50 hr
Mar 5, 9:03 AM CSTRiver Flood WarningLIXSaint Tammany44 hr
Mar 5, 11:06 AM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Feliciana25 min
Mar 5, 11:41 AM CSTSevere Thunderstorm WarningLIXAscension, Assumption, Iberville, Saint James34 min
Mar 5, 12:00 PM CSTTornado WarningLIXAscension, East Baton Rouge, Iberville, Livingston30 min
Mar 5, 12:06 PM CSTSpecial Marine WarningLIX114 min
Mar 5, 12:22 PM CSTTornado WarningLIXAssumption, Lafourche, Saint James, Terrebonne23 min
Mar 5, 12:28 PM CSTTornado WarningLIXAscension, Livingston, Tangipahoa32 min
Mar 5, 12:36 PM CSTSpecial Marine WarningLIX84 min
Mar 5, 12:49 PM CSTTornado WarningLIXLafourche, Saint Charles, Saint James, Saint John the Baptist26 min
Mar 5, 12:51 PM CSTSevere Thunderstorm WarningLIXJefferson, Lafourche, Livingston, Orleans, Plaquemines, Saint Bernard and 3 more54 min
Mar 5, 12:55 PM CSTTornado WarningLIXJefferson, Lafourche, Saint Charles35 min
Mar 5, 12:59 PM CSTTornado WarningLIXLivingston, Saint Tammany, Tangipahoa17 min
Mar 5, 1:15 PM CSTSevere Thunderstorm WarningLIXSaint Tammany, Tangipahoa30 min
Mar 5, 1:26 PM CSTTornado WarningLIXJefferson, Plaquemines, Saint Bernard34 min
Mar 5, 1:32 PM CSTTornado WarningLIXJefferson, Plaquemines, Saint Bernard28 min
Mar 5, 1:35 PM CSTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles115 min
Mar 5, 1:40 PM CSTSpecial Marine WarningLIX95 min
Mar 5, 1:44 PM CSTAreal Flood AdvisoryLIXSaint Tammany, Washington2 hr
Mar 5, 1:45 PM CSTSpecial Marine WarningLIX60 min
Mar 5, 1:58 PM CSTTornado WarningLIXSaint Bernard17 min
Mar 5, 2:16 PM CSTSevere Thunderstorm WarningLIXPlaquemines59 min
Mar 5, 2:38 PM CSTSpecial Marine WarningLIX64 min
Mar 5, 3:08 PM CSTSpecial Marine WarningLIX2 hr
Mar 5, 3:22 PM CSTSpecial Marine WarningLIX53 min

Nearby

River Flood Warnings in Louisiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.